question for another day

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted Yesterday 8:41 PM (GMT -7)   
Hi:) are you still on prednisone? I was on it so long that I have prednisone induced diabetes. I am still on it. I have lost all the prednisone weight and then some. I am still losing...this week 6.5 pounds. If you are off prednisone, how are you feeling? I also have xopene inhaler(SP?) but haven't used it yet as I was afraid to go off the albuterol until I had to. How often do you use the xopene and is it an inhaler? I would like to get off prednisone so my blood sugar will go somewhere near normal Thanks:)

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted Today 3:13 PM (GMT -7)   
Hey CeeBee,
 
I just started Prednisone again yesterday, I have bronchitis.  It had been a couple of months since I had to take any.  Because of the conversations on here about the Xopenex inhalers, last month I asked my allergist to order one for me.  Oh my gosh, it works so much better than any of the others ever did for me.  We are all different, but I just never got anything from any of the other inhalers I tried.  I also use Xopenex in my nebulizer.  In the beginning I tried using albuterol, but it just made me so shaky, I couldn't handle it.  Using the Xopenex inhaler has saved me from using my nebulizer some.  Before, I couldn't be like other asthmatics and use an inhaler for quick fixes, it just didn't work for me, now the Xopenex inhaler does that for me, unless I'm too far gone then I use my little portable nebulizer.  Glad to hear you are starting to lose some of your Prednisone weight, maybe I will some day.
 
Good to hear from you!
 
Carla

Moderator, Allergies/Asthma
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 
 
Epilepsy, asthma, GERD, depression, hypothyroidism, tinnitus


ChiTex
New Member


Date Joined Dec 2007
Total Posts : 4
   Posted Today 9:41 PM (GMT -7)   
Hi, I'd like to know if Xopenex could take the place of Advair, or is it a fast acting inhaler for emergencies. Also, does Prednizone cause stomach fat? I'm not fat anywhere except my stomach. I've been using prednizone for several yrs on & off and can't seem to feel or breathe normally unless I take it periodically. I also seem to go through a down period after I've been off of it for awhile. Does anyone else have this experience?

ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 12/5/2007 1:10 PM (GMT -7)   
Yes, prednisone does cause belly fat and very hard to lose! I have been on prednisone on and off for three years and it turned toxic in my body. I now have prednisone induced diabetes which almost killed me before it was discovered. My doctor says my lungs are prednisone dependent and is trying to wean me off real slow but I may have to be on 1 pill day forever. I have a major down period when I come off also. Be careful of the prednisone. I know if you can't breath, you need it but it can be dangerous too. Good Luck:)

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 12/5/2007 6:13 PM (GMT -7)   
ChiTex,
 
First of all I would like to welcome you to HealingWell.  I will try to answer your questions as best as I can, remember I am not a health care professional and I know others will come along and weigh in their opinions also.
 
Advair is a controller inhaler to be used every day.  Xopenex as an inhaler is to be used as needed as you would any rescue inhaler.  I also use Xopenex in my nebulizer.  When your doctor puts you on Prednisone, it's when you really need it.  My allergist tries to hold off as much as she can and tries the lower doses first.  With extended use, Prednisone does put weight on and it usually around the middle of the body. 
 
When you have been on it longer as I have, you can get the rounded face, the hump on your back at the top of your neck.  My asthma is very severe though, and hopefully yours is not.  So as to not scare you about these side effects, I take one injection monthly that cost $10,000 per year.  You know your asthma is severe when your insurance company basically pays for most of it.  I also have to use my nebulizer a lot.  If your asthma is not this severe, I don't think you have to worry too much about the effects of the Prednisone getting as bad as mine.  Take it only as you need it.  But never hesitate to take it when you do need it, sometimes for asthmatics, Prednisone can mean the difference between life and death.
 
Take care!
 
Carla

Moderator, Allergies/Asthma
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 
 
Epilepsy, asthma, GERD, depression, hypothyroidism, tinnitus


Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 12/5/2007 6:20 PM (GMT -7)   
CeeBee,
 
I have never had to take it every single day as you have, possibly because I take the Xolair injection.  My endocrinologist who treats my thyroid also checks my blood sugar every time he does my blood work. Both my allergist and endocrinologist are in the same facility and can see each other's notes and all the lab work on the computer, so that helps.  I hate that you now have diabetes. 
 
Overall, how are you doing right now?
 
Take care!
 
Carla

Moderator, Allergies/Asthma
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 
 
Epilepsy, asthma, GERD, depression, hypothyroidism, tinnitus


ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 12/5/2007 11:24 PM (GMT -7)   
I am feeling much better than last month when I spent 11 days in hospital. I went to a new doctor when my old one was no help and was sent right to the hospital. By the time I got to the hospital my blood sugar was 878 and my lungs and other organs were shutting down. They couldn't believe I was still walking around. I was only a breathe away from being on a ventilator. I have lost 52 pounds since them and am on a no carb diet. I kept going to both my regular doc and the lung doc every week complaining and they did nothing. I changed doctors because I really felt I was dying and guess what?? I was. Why do we stay with the wrong doctors so long?? I also got a new lung doc and see an endocrinologist this month. I can't wait to see him. I am breathing good now and finally lost the prednisone weight. I am still on prednisone and being weaned off over a months time. So far, so good. I also have thyroid(Hashimoto) and he can help with that. Because of all the stress my fibromyalgia is really acting up though. I am a mess, hey?? But, I am still kickin" and enjoying every day! My meds are now up to $3,000 a month. My doctor says not to lose my insurance or I would die. The stay in the hospital was $40,000. What do people with no insurance do??? HealingWell is a life saver for me with all the information I get. Thanks to all:)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:49 AM (GMT -7)
There are a total of 2,732,064 posts in 300,986 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
205 Guest(s), 14 Registered Member(s) are currently online.  Details
imagardener2, shliv, Michael_T, ashlingd, Chellety, ntzguy, Mustard Seed, Traveler, snowboat, trumpet123, Mister Mike, Buddy Blank, Lisa-Dionne, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer